Irrespective of the cause and type, pain can be unbearable. A patient suffering from pain will try anything available that claims to be a cure for pain. This is why opioids or opiates rose in popularity to a point where it didn’t take long for its use to turn into misuse. Today, opioid use disorder (OUD) is an alarming situation in the United States and has also been categorized as an epidemic.
OUD can turn out to be life-threatening. But the good news is that you can use telemedicine to connect with a professional doctor who can help you get effective suboxone treatment to fight the addiction. For that to happen, you must be able to identify the warning signs and get help at the right time.
Here are a few common signs of opioid addiction that will help you identify the problem and deal with it as soon as possible.
Opioids are addicting. They can be harmful to the patient if the intake is not supervised. This is why opioids are only prescribed by professional doctors. After properly evaluating every aspect of a patient, from their cause of pain to their lifestyle, a treatment plan is made for the patient. The prescription contains all the information about the duration of the treatment, the right dose, and how to discontinue safely.
But in the case of OUD, these instructions were obviously not followed. If you find yourself or someone you know not caring about the prescription provided by the medical professional, it’s a clear sign that there is progress towards the path of addiction.
Any medication that is used for severe ailments needs to be consumed at a particular time of the day. The same is the case with opioids. A patient needs to consume only a specific dose at a particular time. However, in some cases, the patient becomes dependent on the medication. They enjoy the feeling it provides and how it eliminates one of their biggest problems even temporarily.
But this kind of dependence isn’t a good sign. As you move away from the prescribed dosage and use opioids whenever you like, you end up misusing it. And that’s how OUD increases and becomes an issue that needs to be tackled immediately.
Abuse of prescribed opioids can show up as sudden and severe mood swings in the patient. Opioids are psychoactive which means that they can alter your brain chemistry and influence your body functions.
Opioids primarily change the levels of neurotransmitters in the brain. Immediately after consumption, you may feel elated and happy. That’s because opioids increase the production of serotonin, dopamine, and norepinephrine. However, this change doesn’t last long. As soon as the levels drop, you are back to feeling worse than before. The change causes irritability, sadness, and in some cases, depression.
While a correct dosage of opioids can cause sleepiness, its abuse is also related to sleeplessness and disturbance in sleep cycles.
Our body has an endogenous opioid system that plays a crucial role in regulating sleep. Prescribed opioids interact with this system and cause changes in your sleep routine. It increases the transition between different stages of sleep which results in sleep disruption. In addition to this, opioids inhibit respiration during sleep when taken in high doses. It’s not only a dangerous situation to be in but may also lead to death. So, you need to understand and act on the addition soon.
How frequently do you or your known person refill their opioids? If your answer is quite often, it’s a big red flag. If you have been using an old prescription to get a refill, you know that it’s a sign of abuse. Also, opioids are not cheap. They may take a heavy toll on your savings too. The high cost is one of the reasons why people with OUD slowly move toward a cheaper options such as heroin.
Did you notice any of the mentioned signs of addiction? If yes, then don’t waste time and visit your newest doctor for suboxone treatment. Because the longer you wait, the more severe will be the withdrawal symptoms and the chances of relapse. So collect all your determination and find a doctor who can help you or the person you know suffering from OUD.